MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED OLM INTRACRANIAL PRESSURE MONITORING KIT

NATUS MEDICAL INCORPORATED OLM INTRACRANIAL PRESSURE MONITORING KIT
Model Number 1104B
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint#: (b)(4).Serial number of the part has not been confirmed.It was noted that troubleshooting was done using the same monitor that was used under a related case and no resolution was found.Cam02 and camcabl were changed out again with the same icp readings.Customer declined trying a third monitor for additional troubleshooting.It was confirmed the doctor changed the catheter out, it was collected and requested to be returned for evaluation.Retrieval of product is expected to be completed later this week.It was confirmed the product will be shipped to cg labs.Per qms-004442 complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Acceptable risk associated with the complaint as per hazard id 12.11, severity 11, in doc-(b)(4) camino 110-4 series catheter kits - risk analysis.No death or serious injury, considered to be a customer inconvenience.Low risk.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Service repair investigations will be conducted during the repair process and trend data will be reviewed per qms-004442.Further investigation to be carried out.
 
Event or Problem Description
Part1104b -olm intracranial pressure monitoring kit - lower-than-expected icp readings.The catheter was zeroed and placed in the patient on (b)(6) 2022.Icp readings fell inconsistent overnight.Neurosurgeon is not new to the product.Catheter's red dot depth indicator did not fluctuate when the catheter or cable was moved.Icp values did move when patient was laid flat and when head of bed was re-positioned.
 
Event or Problem Description
Part1104b -olm intracranial pressure monitoring kit - lower-than-expected icp readings.The catheter was zeroed and placed in the patient on (b)(6)2022.Icp readings fell inconsistent overnight.Neurosurgeon is not new to the product.Catheter's red dot depth indicator did not fluctuate when the catheter or cable was moved.Icp values did move when patient was laid flat and when head of bed was re-positioned.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Device history record review: unable to perform as the customer did not provide the lot number of the catheter.Complaint history was reviewed for the previous two years and found 0 confirmed complaints, giving an incident rate of 0.00%.Per (b)(4).Complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.The affected product was returned for evaluation.16-sep-2022: notice received from quality engineering, confirmed the unit passed all testing.During evaluation the product passed all testing.It was confirmed the unit was functioning as intended.The root cause of the complaint could not be determined, the returned catheter was functionally tested and met specifications.The customer's complaint could not be duplicated, the catheter does have a visible bend at the distal tip of the catheter, however catheter tested good.Faillure confirmed: no.Investigation result code:san diego|eds products|unable to confirm report.Closure rationale: complaint could not be verified, monitor for future occurrence.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.

Brand Name
OLM INTRACRANIAL PRESSURE MONITORING KIT
Common Device Name
OLM INTRACRANIAL PRESSURE MONITORING KIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego, 92121 CA
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego, 92121, CA 
MDR Report Key15414196
Report Number2023988-2022-00014
Device Sequence Number17552744
Product Code GWM
UDI-Device Identifier00382830047494
UDI-Public00382830047494
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1104B
Device Catalogue Number1104B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown